Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Tested positive for HSV 2 and negative for HIV. Having headaches and weight loss. Is it HIV?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1225 Questions
Hi I am 28 black man I tested positive for hsv2 and negative for HIV a year after possible exposure to HIV I'm feeling symptoms as far as headaches, runny,itching and rashes all over my body weight loss and neck and back pains is it possible that I am infected with HIV and just not testing positive yet
And I'm also a burning hot feeling on my outter thighs and some night I have night sweats and a numb feeling in my hands when I'm sleeping is this all caused my hiv and I'm just not testing positive yet I had a hiv test done three times 1st at three months second at 1 year and third at 16 months all which came back negative it's common for all these Symptoms to be occurng at the same time and be hiv negative
Posted Fri, 1 Nov 2013 in HIV and AIDS
Answered by Dr. Vaishalee Punj 6 hours later
Brief Answer:

Detailed Answer:

Thanks for posting your query on XXXXXXX

HIV ELISA negative after 16 months of exposure is very re-assuring unless repeat exposure occurred after the risky exposure. It is very very rare (negligible chance) to have symptoms of HIV after 16 months and still test negative.

The symptoms that you have mentioned occur usually within weeks of exposure and not after 1 year.

Many other infections can mimic the symptoms of HIV and just produce anxiety until they are taken care of by immunity. In fact anxiety and stress may itself decrease immunity and make you more vulnerable to fungal and viral infections.

If you can upload the recent blood tests that you have done and also the photo of the rashes, I will be better able to help.


Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor